| Model Number |
7214 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/05/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that froze on wire occurred.During a procedure involving a 3.75 x 20mm nc emerge balloon, the balloon froze on the wire inside the patient's body.Both devices were removed together.Once outside the body, the balloon shaft fractured as the physician was trying to remove it from the wire.
Event or Problem Description
Additional Manufacturer Narrative
Device returned to manufacturer: the nc emerge balloon catheter was returned with a non-bsc guidewire inside the distal portion of the device.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded.Inspection of the device revealed that there were numerous kinks throughout the hypotube.The shaft was detached right after the exit notch of the device, which was 29cm proximal of the tip.The wire lumen was buckled at the distal end of the balloon for 1cm.An attempt to remove the guidewire was unsuccessful due to the buckled wire lumen.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported event as the guidewire was stuck inside the distal portion of the device and the shaft detached.